| Catalog Number |
473440050 |
| Medical Device Problem Code |
Difficult to Insert (1316)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/15/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported a 40+5 head was impacted with the kincise and then it ¿popped off¿.Surgeon then switched to a ts ceramic.Affected side: right hip.
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that they impacted this 40+5 head with the kincise and then it ¿popped off¿.They then switched to a ts ceramic.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed that the articuleze hd cer 40 +5 had marks in the inner surface which are consistent with the attempted implantation onto the stem taper.Additionally, marks could be observed on the face and ball surface.A functional test was not able to be performed since the mating device was not returned.In addition, nothing indicative of a device nonconformance could be identified on the taper of the device that could have been related to a difficulty or inability to assemble the mating component as intended.A dimensional inspection was performed for the articuleze hd cer 40 +5 and met specifications.The overall complaint was not confirmed as the observed condition of the articuleze hd cer 40 +5 would not have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: (b)(4).Current and manufactured.Dimensional inspection: specified dimensions: bore length = 23.07 mm ± 0.5 mm.Taper top ø = 12.93 mm ± 0.06 mm.Taper bottom ø = 14.945 mm ± 0.125 mm.Ball head height = 32.54 mm ± 0.25 mm.Measured dimensions: bore length = 22.93 mm (complies).Taper top ø = 12.96 mm (complies).Taper bottom ø = 14.85 mm (complies).Ball head height = 32.52 mm (complies).Device used ¿ digimatic caliper cd78620.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: h3.